MAUDE Adverse Event Report: ETHICON INC. GYNECARE GYNEMSH PS 10INX10IN; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC

ETHICON INC. GYNECARE GYNEMSH PS 10INX10IN; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Catalog Number GPSXL3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Autoimmune Disorder (1732); Pain (1994); Loss of Range of Motion (2032); Burning Sensation (2146); Unspecified Kidney or Urinary Problem (4503)
Date of Event 09/03/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002: device not returned.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent a sling procedure on (b)(6) 2025 and mesh was implanted.The patient reports that: "since the operation, i have been in continuous discomfort, and the situation has worsened over the months and years, requiring various painkillers until finally today, it is acknowledged that my problems may stem from these prostheses.I primarily suffer from numerous and varied pains that have intensified over time, but it was only recently that it was accepted that these neuropathic pains are, in fact, complications from the surgical intervention i underwent on (b)(6) 2025: promontofixation with subtotal interannexial laparoscopic hysterectomy, and the implantation of a mid-urethral sling." the patient further reported: "until recently, numerous examinations were carried out concerning my vertebrae, hips, and more, looking for possible causes and solutions without conviction or success.In 2018, i had to revisit my surgeon after experiencing a particularly long and problematic episode of constipation.During our postoperative appointment in 2015, i detailed everything i was suffering from that seemed potentially related to the surgery, asking him to sift through the issues.He ordered some tests and concluded that the prostheses were still in place, and in his opinion, "the problem lay elsewhere".Not to mention my issues with urination and bowel movements! all of this had not been explained to me in this way back in 2015.I was told that my uterus needed to be removed as it was starting to protrude, and i was offered the chance to resolve my occasional urinary incontinence issues because there was a very comfortable solution available for this problem.Being required to undergo surgery, i trusted the process.Recently, exhausted from years of pain and months of insomnia (unable to find pain-relieving positions in bed), i returned once more to seek help from my general practitioner.Determined to articulate the precise origins of my pain this time.It seemed i was not telling him anything new.He had been convinced of it for a long time.But he had never clearly stated it, leaving me with my suppositions and worried about not knowing what i truly had all this time.This had a huge impact on my morale and my life in general.So, for my part, here is a brief summary of the supposed effects related to my prostheses (to one, the other, or both?): pain that appeared immediately after the surgery and has never disappeared: 1.Groin, right and left.2.Upper thighs.In addition, pains appeared distantly but quickly: 1.Hips, right and left, both or alternating over periods, but with permanent pain.2.Coccyx/sacrum area, occasionally: difficulty sitting at times due to sudden sharp pains, which typically last from a few hours to a few days.3.Abdomen: occasional pains (generally not severe but annoying) and tightness around the navel, sometimes with a sensitive point a little higher on the left.And sharp pains sometimes when bending to pick something up, as if one or the other of my organs was caught in a vice in my abdomen.4.Back, very frequently: two painful points that wake me up after a few hours lying in bed or manifest after walking even a few hundred meters, or after a short period of standing (stress points of the mesh?).5.Legs, all the time: currently the most painful point, my legs continuously hurt me.It started with unexpected buckling for some time in 2018/2019, associated with fluctuating and migrating pains from top to bottom, often preventing me from sleeping (my nights have become far too short), primarily located on the left (from 2019 to 2023), but especially on the right since late 2023, and intensifying over the years.Since about a year and a half, i have had difficulties lifting my right leg towards me (pain and lack of strength) to put on a sock or take care of my foot, trouble walking due to quickly worsening pain (frequent limping), or working for extended periods while sitting, squatting, standing up, or keeping my legs tightly together.Additionally, i frequently experience burning sensations on the front of my thighs.Other: 1.Urination has become uncontrollable since the operation: no urinary leaks, but since (b)(6) 2015.I sit down, unlock, and wait for it to flow slowly down my buttocks, unable to either speed up the stream or stop it, and can only wait if i feel that i haven't emptied my bladder.2.History of constipation prior to the operation, but significantly worsened since, with a feeling of ineffective straining and an "obstacle to overcome," along with partial loss of sensation in the anus and rectum (still observed recently during perineal rehabilitation sessions through anal electrostimulation: i do not feel the electrical impulses on the right side of the rectum.), dyschezia, soiling.Endless and exhausting trips to the bathroom.Clinical consequences and current state of the patient or involved person: quality of life severely degraded: 1.Nine and a half years of medical wandering until it was understood or admitted that the issues mentioned here are very likely due to this intervention, along with all the inconveniences it brings (but what is wrong with me?), and also with sometimes inappropriate care (e.G., they attempted an injection in my hip just in case, with no effect; etc.).2.Gone are the good nights of sleep, which allowed me to start my workdays with peace of mind! 3.No more hiking, walking, shopping, standing concerts, sports that require leg movement, dancing, doing housework without help, going grocery shopping alone, cutting my toenails by myself.In short, no more total autonomy in my daily life, no more small pleasures.4.No more carefree movement: i have to think about bringing a small seat to sit anywhere, anytime if necessary; whereas, i have always enjoyed planning these trips, refraining from accompanying school trips so as not to slow down the group; calculating every move when i get in and out of a car to avoid exacerbating my pain; worrying about the risk of monopolizing the bathroom when i leave home, at work, or elsewhere, and not daring to take a laxative to minimize that risk outside, even if it complicates my transit a bit more, and these are just a few examples.5.Long-term use of all kinds of painkillers, which work for a while, or not at all, sometimes with unwanted side effects, and the risk of dependence.6.I face work stoppages (which i try to limit as much as possible) and the associated loss of income when i need real recovery time, exhausted from putting on a facade while i am in constant pain and hardly sleeping (and at work, our students and our superiors expect us to perform at 100%).7.A couple and family life affected by my physical and mental health and my slow but certain loss of mobility.How many outings do i no longer join to avoid slowing them down? and how many times do they abstain from going out, despite my refusal, so as not to leave me alone with my distress? how many times do i need help, to get up, to fasten a shoe, etc.? how many times do my sorrow, anger, and despair reach them? 8.And today, i am determined to consult a new surgeon, whom i have learned recognizes possible complications after this type of operation (i don't know if the one who operated on me has come to this realization today), and i imagine that some new investigations will be conducted to assess the extent of the damage as much as possible.But then, what solutions? in one way or another, my future looks concerning, and it seems that i must learn to live with this.Yet, back in 2015, when i was operated on, in other countries, there were already questions about the relevance of this type of implant.In 2018, when i saw my surgeon again and shared my pain and other complications, he never considered questioning his intervention, or at least the protocol indicated at that time.Meanwhile, in other countries, lawsuits were already bringing to light the risks of these interventions and prostheses.(but of course, i didn't know that then.But he did).Knowing that professor (b)(6), who conceived the principle of this polypropylene mesh, once wrote to the ethicon laboratory, to whom he sold his patent, that "he would not use it on his wife," and ethicon responded, "(b)(6)".One can have the terrible impression of having been used as a guinea pig for a procedure and a material whose dangers were not disclosed, and i have to live with that! you understand that in addition to my physical ailments, my morale is deeply affected by all this, with direct repercussions on my personal, family, and professional life.Moreover, i am currently in my fifth week of sick leave, as my physical and mental exhaustion was so great.Under gabapentin for a month, i am suffering a bit less and sleeping a bit more.Therefore, i will attempt to return to work on monday, fearing that the little energy i have regained will dwindle very quickly, and against my doctor's advice, but i have to pay my bills.This is what my daily life looks like now.And that of many other women like me.Let¿s stop talking about 3% complication rates to the general public.I have just been diagnosed with hashimoto's autoimmune disease.Whether there is a connection or not, i do not know." no further information could be obtained as the event was reported by the patient in confidence.

Brand Name
GYNECARE GYNEMSH PS 10INX10IN
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21882669
Report Number2210968-2025-04147
Device Sequence Number20774937
Product Code OTO
UDI-Device Identifier10705031037748
UDI-Public(01)10705031037748(17)180131(10)GEB135
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K013718
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Catalogue NumberGPSXL3
Device Lot NumberGEB135
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Initial Report FDA Received Date04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/01/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale